Alert archive / Virginia / Tornado Warnings in 2016

Tornado Warning 44, NWS Wakefield, VA

June 16, 20165 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Jun 16, 2016, 9:46 PM EDT for 5 counties in Virginia. It was in force for 29 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 9:46 PM EDT (01:46 UTC)
Expired
Jun 16, 2016, 10:15 PM EDT
In force
29 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Charles City County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 64 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:50 PM EDTTSTM WND DMG2 Nne Sandston, VANUMEROUS LARGE TREES DOWNED. ONE LARGE TREE FELL ON THREE CARS CAUSING EXTENSIVE DAMAGE. .
Jun 16, 9:50 PM EDTTSTM WND DMG3 E Mechanicsville, VALARGE TREES DOWNED. FRONT GLASS DOOR BLOWN OUT ON HOME. .
Jun 16, 9:52 PM EDTTSTM WND GST 60Richmond International, VA.
Jun 16, 9:54 PM EDTTSTM WND DMG3 E Mechanicsville, VATREE ON CAR ON REUNION DRIVE.
Jun 16, 9:55 PM EDTTSTM WND DMG3 Ne Richmond, VAA ROOF WAS PARTIALLY PEELED OFF OF A BUILDING AT THE PAPER ON COMMERCE ROAD. .
Jun 16, 10:00 PM EDTTSTM WND DMG2 E Downtown Richmond, VAMULTIPLE TREES SNAPPED, LANDING ON POWER LINES. .
Jun 16, 10:00 PM EDTTSTM WND DMGSandston, VANUMEROUS TREES SNAPPED OR UPROOTED IN SANDSTON. ONE TREE DOWNED ON A HOME. .
Jun 16, 10:05 PM EDTTSTM WND DMGBottoms Bridge, VATREE BLOCKING THE ON RAMP TO INTERSTATE 64 AT NEW KENT HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:03 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

412 
WFUS51 KAKQ 170146
TORAKQ
VAC036-085-087-127-760-170215-
/O.NEW.KAKQ.TO.W.0044.160617T0146Z-160617T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
946 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  WESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  THE CITY OF RICHMOND IN CENTRAL VIRGINIA...
  SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT
    
* AT 946 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED OVER EAST HIGHLAND PARK...OR OVER HIGHLAND SPRINGS...
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  HIGHLAND SPRINGS AROUND 950 PM EDT. 
  BOTTOMS BRIDGE AROUND 1000 PM EDT. 
  ROXBURY AND TALLEYSVILLE AROUND 1010 PM EDT. 
  PROVIDENCE FORGE AND ADKINS STORE AROUND 1015 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
RICHMOND INTERNATIONAL...ORAPAX FARMS...WRIGHTS CORNER...BROWNS CORNER...
COLONIAL DOWNS...WESTWOOD...FAIR OAKS...MOUNTCASTLE...QUINTON AND ELKO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3765 7738 3757 7702 3756 7701 3757 7699
      3756 7696 3755 7697 3754 7697 3734 7711
      3752 7748
TIME...MOT...LOC 0146Z 296DEG 35KT 3756 7737 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JM
2 follow-up statements
679 
WWUS51 KAKQ 170201
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1001 PM EDT THU JUN 16 2016

VAC085-087-760-170210-
/O.CAN.KAKQ.TO.W.0044.000000T0000Z-160617T0215Z/
HENRICO VA-CITY OF RICHMOND VA-HANOVER VA-
1001 PM EDT THU JUN 16 2016

...THE TORNADO WARNING FOR SOUTHEASTERN HENRICO AND SOUTHEASTERN
HANOVER COUNTIES AND THE CITY OF RICHMOND IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR
EAST CENTRAL VIRGINIA.

LAT...LON 3756 7700 3755 7697 3754 7697 3752 7698
      3738 7708 3745 7720 3749 7718 3753 7722
      3759 7718
TIME...MOT...LOC 0200Z 291DEG 44KT 3750 7717 

$$

VAC036-127-170215-
/O.CON.KAKQ.TO.W.0044.000000T0000Z-160617T0215Z/
NEW KENT VA-CHARLES CITY VA-
1001 PM EDT THU JUN 16 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR WESTERN
NEW KENT AND NORTH CENTRAL CHARLES CITY COUNTIES...
    
AT 1000 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER BOTTOMS BRIDGE...OR NEAR ROXBURY...MOVING EAST AT 50
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  TALLEYSVILLE AROUND 1005 PM EDT. 
  PROVIDENCE FORGE AND ADKINS STORE AROUND 1010 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE ORAPAX
FARMS...MOUNTCASTLE...QUINTON...WRIGHTS CORNER...NEW KENT AIRPORT...BROWNS
CORNER AND COLONIAL DOWNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3756 7700 3755 7697 3754 7697 3752 7698
      3738 7708 3745 7720 3749 7718 3753 7722
      3759 7718
TIME...MOT...LOC 0200Z 291DEG 44KT 3750 7717 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JM
548 
WWUS51 KAKQ 170212
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1012 PM EDT THU JUN 16 2016

VAC036-127-170221-
/O.EXP.KAKQ.TO.W.0044.000000T0000Z-160617T0215Z/
NEW KENT VA-CHARLES CITY VA-
1012 PM EDT THU JUN 16 2016

...THE TORNADO WARNING FOR WESTERN NEW KENT AND NORTH CENTRAL CHARLES
CITY COUNTIES WILL EXPIRE AT 1015 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR
EAST CENTRAL VIRGINIA.

LAT...LON 3756 7700 3755 7697 3754 7697 3752 7698
      3738 7708 3745 7720 3749 7718 3753 7722
      3759 7718
TIME...MOT...LOC 0211Z 296DEG 35KT 3750 7717 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 7:53 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 16, 7:53 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
753 PM EDT THU JUN 16 2016

.SYNOPSIS...
Low pressure drops through the Mid Atlantic Region tonight...and
stalls over the Outer Banks Friday. Low pressure then remains off
the Southeast Coast through the weekend as cool high pressure
builds in from the north.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with isolated thunderstorms this morning have quelled the
potential for scattered convection this aftn despite re-development
of cumulus clouds. Based on visible satellite imagery trends, it
appears that the best chance for seabreeze-based airmass
thunderstorms will be south of Albemarle Sound the rest of the
aftn. Farther north near a warm frontal boundary across the Nrn
Neck and Delmarva, cumulus cloud trends (again via visible
satellite) are showing signs of dissipating/weakening within the
post-convective and stable environment.

So this turns our attention to potentially severe thunderstorms
tonight as a low pressure system over ern OH/wrn PA dives ssewd
into the Mid Atlantic Region after 00Z/800 PM this evening and
crosses the area overnight. Per previous discussion issued at
1200 PM EDT, area of outflow located near the triple point low in
OH this aftn has been producing severe thunderstorms...with more
isolated pockets of severe storms along the warm frontal boundary
extending from roughly Pittsburgh to Washington DC to the
Delmarva. Scattered storms are traversing the mts of far nw VA
just south of this boundary. Will need to keep a close eye on
these nearby storms to see if they are able to hold together once
they move off the terrain in light low-level low. Otherwise, the
ongoing forecast is right on track with few changes necessary
other than trying to add finer details into the next 12 hours.

Overall, the main player regarding severe weather potential later
this evening remains the ern OH low that is expected to morph into
an MCS during the evening and overnight hours. Best focus for
severe weather begins across far nwrn counties this evening from
Farmville to the Nrn Neck (including nw half of the Metro Richmond
area) and then spreads esewd overnight (primarily across the rest
of VA and the MD Lower Ern Shore). Deep atmospheric moisture, a
spike in pwats twd 2.00 inches, plenty of deep omega/lift with the
passing low/cold front, a strengthening theta-e ridge as it
crosses the area, and increasing winds with height which are also
increasing through tonight will all contribute the severe weather
potential for tonight. Generally unidirectional winds suggest that
bowing line segments will be the primary storm structure this
evening. Really ramped up 6hr qpf amounts for tonight with most
locations within likely POPs or higher (>= 60%) receiving anywhere
from 0.25 to 1.0 inches, or 0.50 to 1.50 inches in 12 hrs, or 0.75
to almost 2.00 inches in 24 hrs. These amounts are above most
model guidance. Locally higher amounts of rainfall are definitely
possible in a shorter period of time and may cause travel
difficulties at times. In addition to the above parameters (to
name a few), the primary impacts from thunderstorms tonight will
be heavy rainfall and strong to severe wind gusts. Large hail will
be a secondary impact. SPC has maintained an Enhanced Risk area
across far nwrn counties for tonight with decreasing likelihood
the farther southeast you go across the CWA. The issuance of a
severe thunderstorm watch is not out of the question within the
next few hours for the local area...especially the locations
mentioned above. Please be alert to rapidly changing conditions if
you have plans this evening...particularly anything that takes
place outdoors. If a severe thunderstorm warning is issued, be
sure to seek safe shelter indoors until the storm passes.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Potent shortwave drops into ern NC Fri as the associated sfc low
centers just off the NC coast. Mostly cloudy to cloudy conditions
are expected along with height/thickness falls...resulting in very
little warming during the day. While little destabilization is
expected, strong forcing for ascent (shortwave and a departing
100+ kt upper jet) will still support widespread showers. A few
thunderstorms possible across the southeast forecast area, where
guidance indicates slightly better instability in a dynamic
environment. Small diurnal trend forecast with temps only warming
into the mid to upper 70s (-2 std dev); low 80s NE NC. Northeast
winds increase Fri aftn into Fri night as the sfc pressure
gradient strengthens between the low and cool high pressure
building swd along the coast of the NE CONUS. Expect gusts of
20 to 30 mph along the coast from Ches Bay to the Atlantic. Winds
could gust as high as 40 mph along the Atlantic coast. Strong
mixing will keep lows Fri night in the upper 50s to low 60s
despite a strong push of cold air advection. Showers will begin
to push se and offshore Fri night...drying from nw to se.

Dry conditions and a mostly sunny Sat/Sun as cool high pressure
builds in from the north. Breezy northeast winds persist with
highs both days only warming into the upper 70s to around
80 inland. Cooler SE VA/NE NC and coastal areas with highs only
in the low to mid 70s. The highs would be around 2 std dev below
normal. Lows Sat night in the mid to upper 50s inland and lower
60s immediate coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The medium range guidance shows a broad ridge extending from coast
to coast on Monday with building heights across the area. This
should allow for a general dry and warming trend for next week
once the western Atlc upper trough moves east. The next chance for
rain will likely be Tuesday into Tuesday night generally across
the MD eastern shore as the ECMWF and GFS suggest a weak trough
axis to move through the NE states in the NW flow aloft. Some
differences then next Wednesday regarding the evolution of trough
as the ECMWF is stronger and move progressive compared to the GFS.
This difference will not change the sensible weather a great deal
with chances for showers/storms across the entire region
regardless of solution as heights fall through the day.

After Sunday, temperatures will be above normal for the week with
highs likely in the lower 90s each day, except perhaps Wed.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Stationary front continues across eastern Virginia this evening.
A strong area of tstms is riding the bndry from WVA to northern
Md and southern Pa. A few storms have developed across northern VA
this evening to near our CWA border. The upper level Low
associated with the system will slowly move east during the
overnight. Most of the weather for the CWA is likely to happen
after midnight as a big complex of showers and tstms moves slowly
eastward.

Have included SHRA and VCTS wording in the TAFS but most of this
is likely to occur late. Some storms may contain strong gusty
winds, with a transition to primarily periods of heavy rain after
06z. Winds shift to NE-E all areas overnight, with IFR and
possibly some LIFR conditions possible Fri morning, though extent
of this is still uncertain. Due to onshore flow contg/increasing
late Fri morning/aftn...CIGS may lift slightly and may be in MVFR
cat. Sfc lo pres lingers off the SE cst through the weekend with
high pressure building in from the north. Gusty NE winds to 20-30
kt likely alg cstl sections from late Fri through Sat, though
drier wx and VFR conditions will prevail by that time. Models hint
that the offshore system may try to push closer to the coast by
late Sunday/Mon, possibly to affect ORF/ECG, less likely to reach
inland sites.

&&

.MARINE...
The current headlines and wind forecast looks on track
for the marine areas. Will upgrade the gale watch north of
Wachapreague to a SCA with this issuance as the strongest winds look
to stay just south, focusing south of Parramore.

Low pressure over the Ohio Valley will move across VA and just
offshore by Friday morning. This will allow for a core of strong NE
winds to gale force to develop along the north side of the low
Friday morning and move southward during the day and Friday evening.
Expect the strongest winds to generally be short lived (less than 9
hr). The gales should shift to the NC waters friday night then
subside as the low continues to move off the southeast coast. Expect
SCA conditions to persist most likely into Saturday especailly
across the southern waters. This low will mander off the SE and
middle atlantic coast through early next week.

&&

.TIDES/COASTAL FLOODING...
The NE flow Friday into Saturday will allow tidal anomalies to
increase to as high as 1.5 ft above astronomical tide...allowing a
few tidal site across the lower Chesapeake Bay and James River to
minor flooding for a few high tide cycles starting Friday Night and
continuing into Saturday evening. Despite the winds gusting to close
to gale force Friday into Friday evening...the limiting factor for
more significant flooding will be the short time frame for stronger
winds. A few spots may need Coastal Flood Advisories for the high
tide cycle Friday evening.

In addition...dangerous surf is expected with waves close to 8 ft
Friday afternoon into Friday evening, especailly south of Parramore.
Will go ahead and issue a high surf advisory for Friday into Friday
evening for those areas.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
     NCZ102.
VA...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
     VAZ098-100.
MARINE...Small Craft Advisory from 11 AM Friday to noon EDT Saturday
     for ANZ635>638.
     Gale Warning from 4 PM Friday to 6 AM EDT Saturday for ANZ634-
     656.
     Small Craft Advisory from 11 AM Friday to 5 PM EDT Saturday
     for ANZ632.
     Small Craft Advisory from 4 PM Friday to 6 PM EDT Saturday for
     ANZ633.
     Small Craft Advisory from 8 AM Friday to noon EDT Saturday for
     ANZ630-631.
     Gale Warning from noon Friday to 2 AM EDT Saturday for ANZ654.
     Small Craft Advisory from 6 AM Friday to noon EDT Saturday for
     ANZ650-652.
     Gale Warning from 6 PM Friday to 6 AM EDT Saturday for ANZ658.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD/SAM
LONG TERM...ESS
AVIATION...LKB/JEF
MARINE...MRD
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 16, 4:26 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT THU JUN 16 2016

NCZ012>016-030>032-VAZ092-093-096-097-172030-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ017-102-VAZ095-098-172030-
WESTERN CURRITUCK-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ025-VAZ099-100-172030-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-061-062-064-068-069-509>516-172030-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS EVENING
AND OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>024-VAZ060-065>067-075>090-517>525-172030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 16, 5:13 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT THU JUN 16 2016

VAZ064-511-162200-
CAROLINE-WESTERN HANOVER-
513 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAROLINE COUNTY...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FREDERICKSBURG...
MOVING SOUTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MILFORD...LADYSMITH...CEDAR FORK...BEAVERDAM...CHILESBURG...
WOODFORD...GOLANSVILLE...PENOLA...CEDON...HEWLETT...GUINEA...NANCY WRIGHTS
CORNER...RUTHER GLEN...VILLBORO AND CORBIN.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3793 7726 3792 7766 3800 7767 3799 7764
      3822 7740
TIME...MOT...LOC 2112Z 345DEG 30KT 3831 7757

JFOSTER
Special weather statement, Jun 16, 6:16 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT THU JUN 16 2016

VAZ064-162300-
CAROLINE-
616 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CAROLINE COUNTY...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LADYSMITH...OR
NEAR MILFORD...MOVING SOUTH AT 15 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILFORD...LADYSMITH...GOLANSVILLE...PENOLA AND CEDON.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3809 7738 3793 7731 3791 7752 3792 7753
      3807 7755
TIME...MOT...LOC 2215Z 349DEG 9KT 3802 7747

JM
Local storm report, Jun 16, 9:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
908 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             LADYSMITH               38.02N  77.52W
06/16/2016  E2.00 INCH       CAROLINE           VA   PUBLIC

            1.5 TO 2 INCH HAIL

&&

EVENT NUMBER AKQ1600658

JEF
Local storm report, Jun 16, 9:12 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
912 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     PALMYRA                 37.86N  78.26W
06/16/2016                   FLUVANNA           VA   911 CALL CENTER

            TREE DOWN ACROSS ROUTE 640

&&

EVENT NUMBER AKQ1600659

JEF
Local storm report, Jun 16, 9:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
913 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             RUTHER GLEN             38.00N  77.54W
06/16/2016  E1.00 INCH       CAROLINE           VA   PUBLIC

&&

EVENT NUMBER AKQ1600660

JEF
Local storm report, Jun 16, 9:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     TUCKAHOE                37.59N  77.59W
06/16/2016  E60 MPH          HENRICO            VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1600661

JEF

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:11 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa49 min
Jun 16, 8:27 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover48 min
Jun 16, 8:38 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland52 min
Jun 16, 8:55 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Fluvanna, Goochland, Hanover, King William and 2 more50 min
Jun 16, 8:57 PM EDTTornado WarningAKQCaroline, Hanover33 min
Jun 16, 9:15 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, New Kent, Powhatan and 1 more45 min
Jun 16, 9:25 PM EDTFlash Flood WarningAKQCaroline, Hanover4 hr
Jun 16, 9:37 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, King and Queen, King William, Lancaster and 4 more53 min
Jun 16, 9:45 PM EDTSpecial Marine WarningAKQ2 hr
Jun 16, 9:58 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Gloucester, Hanover, Henrico, James City and 4 more47 min
Jun 16, 10:14 PM EDTSpecial Marine WarningAKQ2 hr
Jun 16, 10:18 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Cumberland57 min
Jun 16, 10:22 PM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, James City, Prince George and 4 more23 min
Jun 16, 10:28 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Essex, Gloucester, Henrico, James City and 11 more62 min
Jun 16, 10:34 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway41 min
Jun 16, 10:46 PM EDTSevere Thunderstorm WarningAKQCharles City, Dinwiddie, James City, Prince George, Surry, Sussex and 6 more44 min
Jun 16, 10:55 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Cumberland, Goochland, Henrico, Powhatan and 4 more3 hr
Jun 16, 10:59 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway61 min
Jun 16, 11:03 PM EDTSevere Thunderstorm WarningAKQAmelia, Dinwiddie, Nottoway28 min
Jun 16, 11:25 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, Lancaster, Mathews, Surry, York and 8 more50 min
Jun 16, 11:54 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia51 min
Jun 16, 11:57 PM EDTSpecial Weather StatementAKQSouthampton, Sussex, City of Franklin48 min
Jun 17, 3:30 PM EDTCoastal Flood StatementAKQGloucester, James City, Mathews, Northampton, York, City of Hampton and 3 more9 hr
Jun 17, 3:30 PM EDTCoastal Flood AdvisoryAKQSurry, City of Chesapeake, City of Virginia Beach10 hr
Jun 17, 6:50 PM EDTBeach Hazards StatementAKQCity of Virginia Beach25 hr

Nearby

Tornado Warnings in Virginia, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.